MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETHICON 3D RELOAD 60MM GREEN; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ETHICON 3D RELOAD 60MM GREEN; STAPLE, IMPLANTABLE
Catalog Number ER60G
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 10/29/2025.D4: batch #unk.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H4: the device manufacture date is currently not available.Additional information was requested, and the following was obtained: 1.Was the firing sequence started but not completed? if yes: no.2.Did the device deliver any staples? all stapler were pushed out of their pockets, some legs were straight, see pictures.3.If yes, were the staples formed properly? no.4.If yes, was the staple line complete? 5.Did the device cut? yes.6.If yes, was the cut line complete? yes.7.If yes, was there any issue with the cut line? see pictures, maybe.8.Was there any difficulty opening the device jaws? no.What is meant by ¿did not form properly"? did you see the pictures of the straight staple legs? i sent them in my reply and i sent them on the day that i made the first complaint.What tissue was the device used on? the procedure was a sleeve gastrectomy, and it was used on the first fire on the antrum of the stomach.What firing was the ¿not formed properly¿ staples seen? all of this information was in the first complaint when i called it in.It was the first firing on the antom of the stomach.What color cartridge was used when the ¿not formed properly" staples seen? all this information was in the first call when i made the initial complaint.The first fire was a green load, er60g.Is the stapler available for return? all this information was in the first call that i made when the cartridge failed.No the stapler is not available before return, the cartridge is available for return.The stapler was used throughout the case and all firings after the green load were good.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a sleeve gastrectomy procedure, it was observed that the row along the cut line did not form properly.The stapler was used for a total of six firings.There was no patient consequence nor surgical delay reported.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/10/2025.D4: batch #izq1193943.Updated data: d4 (expiration date), h4.Corrected data: d4 (lot number, udi).Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one er60g reload was received with no visual damage and no device was returned.The returned reload had all drivers present, the pan fully installed, and the sled was in the fully fired position.Furthermore, a ct scan performed on this reload at the end of manufacturing showed no issues.No functional test could be performed due to the condition of the reload.The event described could not be confirmed as the reload was received fully fired.Additionally, photos were provided and they showed tissue with a complete staple line.However, some staples were not properly formed along the staple line.No conclusion could be reached as to what may have caused the malformed staple since no damage were noted on the reload.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number izq1193943, and no non-conformances were identified.

Brand Name
ETHICON 3D RELOAD 60MM GREEN
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key23417013
Report Number3005075853-2025-08385
Device Sequence Number21065135
Product Code GDW
UDI-Device Identifier10705036040798
UDI-Public(01)10705036040798(10)IZQ1193943(17)280630
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberER60G
Device Lot NumberIZQ1193943
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer11/07/2025
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown